Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Withdrawal symptoms of the medicines taken for back ache - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 593 Questions
User :   My doctor has had me on high doses of various narcotics, for back pain 7 years ago now. It has seriously screwed up my insides to the point now that my colon and other organs swell up inside me, and the symptoms can cover over two pages. Apparently the sweating and feeling that I'm burning up at times comes from those times that I eat, or when the narcotic is causing it too. I've been told my endo system is involved with this. Though I've seen countless specialists, they have not been able to come up with a diagnosis, and its been getting far worse over the past year. It is effecting my heart, circulation, and causes serious headaches, and the list goes on. My doctor refused recently to send me to any other specialists, and its so very obvious that if I don't see someone soon I may never get any better, and I've come close to dying a few times over the last few years. Its been pure hell, and no one that I've seen seems to care. What can I do before this thing winds up killing me?
Doctor :   Hi
Doctor :   Please let me read it
User :   Okay
Doctor :   what all the medications that has been prescribed for back pain ?
User :   Lets see, I'll type the out
Doctor :   ok
User :   hydrocodone, percsets, patches, and morphine sul[phate, neurotin,
User :   lexapro for depression brought on by the narcotics
User :   sucralphate to help with the imodium i've taken to stop diarrreia
Doctor :   ok
User :   i've taken quite a bit of imodium over the years to deal with the symptoms which weren't being addressesded by my doctor
Doctor :   was morphine sulphate was withdrawn ?
User :   Now I rarely take it, but monthes back I went off it completely and wound up with a serious cist, and other horrible things like constant diarreia, and wasn't treated very well for that either, and wound up having to take it again to stop the diaherria that my specialist never called me back about.
User :   No I' still take a little of it once in awhile
Doctor :   ok
Doctor :   what is the cause for the back pain ?
User :   a herniated disc but that was healed up, but I reinjured it from having to shovel my sisters car out in 2002
Doctor :   ok
User :   I should never have agreed to take these narcotics
User :   they are now the thing that caused all of my insides to be screwed up
Doctor :   you need to first find out the alternative means of treatment for fixing up the back pain issue
User :   And I'm very, very ill right now
Doctor :   like physiotherapy, exercise, local injection of the medicine, and if necessary surgery.
User :   Is there a good doctor that you could recommend that takes medicare/medicaid?
Doctor :   if that is addressed than the need for the medication will not arise
Doctor :   so the medications can be GRADUALLY WITHDRAWN
User :   correct
Doctor :   the medications do have side effects and it takes some time for them to go away after stopping them
Doctor :   so the idea is to stop the medicine as soon as possible
User :   but its been getting very, very bad this last year, and he refusesw to do anything
User :   as I get off the narcotics things are getting far, far worse
Doctor :   as is suggested back pain have many other options apart from medicines
User :   I've been near to having a heartattack many, many times
Doctor :   is that panic attacks ?
User :   Can you recommend someone here for me?
User :   no they definitely werren't that
User :   so says my psychitrist
Doctor :   my suggestion is do not change the doctor now as you are on too many side effects of the medications
Doctor :   and change in the doctor will cause change in the medicine and the withdrawl effect also will be more severe
User :   should I go into the hospital
Doctor :   was any evaluation done for the near heart attack ?
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor